Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 18, 2000, 3:18 PM EDT for Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 18, 2000, 3:18 PM EDT (19:18 UTC)
- Expired
- Aug 18, 2000, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Miami-Dade County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2030 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WUUS52 KMFL 181920 SVRMIA FLC025-182000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 400 PM EDT * AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES WEST OF SWEETWATER...OR ABOUT 5 MILES WEST OF HIALEAH...MOVING WEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT... WEST SWEETWATER AND AREAS AROUND THE INTERSECTION OF KROME AVENUE AND THE TAMIAMI TRAIL AND THE FLORIDA TURNPIKE AND TAMIAMI TRAIL. TORRENTIAL RAIN CAN ALSO BE EXPECTED WITH THIS THUNDERSTORM RESTRICTING VISIBILITY AND CAUSING LOCAL FLOODING. LAT...LON 2577 8060 2574 8038 2586 8044 2585 8045 $$ ROTHFUSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:00 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 18, 3:00 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 300 PM EDT FRI AUG 18 2000 THERE IS A SURFACE TROUGH IN THE BAHAMAS THAT SHOULD MOVE WEST SOME HOWEVER THE FEATURE IS SUCH THAT IT WILL BE ILL DEFINED NEAR THE FLORIDA COAST SO WILL NOT MENTION IN THE FORECAST. THE UPPER LOW OVER THE BAHAMAS IN MORE ILL DEFINED IN THE RAOBS AND BASICALLY THE 12 UTC MODEL RUNS KEEP IT THAT WAY. WE SHOULD HOWEVER STAY UNDER SOME UPPER TROUGHING THROUGH SUNDAY. THE COLD FRONT IN THE SOUTHERN U.S. SHOULD HELP DRAW IN SOME OF THE DRIER AIR TO OUR WEST FOR SATURDAY SO WILL KEEP THE PROBABILITIES ON THE LOW SIDE THEN ON SUNDAY WITH THE SURFACE RIDGE WEAK AND/OR A WEAK TROUGH OVER THE AREA WILL RAISE THE PROBABILITIES. THE SHIFT OF THE RIDGE SOUTH WILL KEEP THE MARINE WINDS LOW THROUGH SUNDAY. IN THE EXTENDED TIME FRAME THE STRENGTH OF THE SURFACE RIDGE IN THE ATLANTIC WILL BE THE BIG FACTOR. BASICALLY THOUGH WILL BE GOING BACK TO THE NIGHT/MORNING EAST AND AFTERNOON/EVENING WEST. MIA BB 077/091 077/090 077 2224 PBI BB 074/092 074/091 075 1324 .MIA...NONE.
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.